Hail, Cambria
- When
- April 20, 4:52 PM EST
- Where
- Cambria County, 1.26 mi ESE of Nicktown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.610, -78.800
Severe thunderstorms produced sporadic damage, but significant hail across central Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Severe thunderstorms produced sporadic damage, but significant hail across central Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 20, 4:01 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 501 PM EDT MON APR 20 2015 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE WEEKEND OR LONGER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MINOR RIDGING AT THE SFC AND ALOFT OVER THE CWA WILL GIVE WAY TO ANOTHER POTENT SHORTWAVE THAT WILL ROAR NE UP THE OHIO VALLEY AND IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA. SPC/S ENHANCED RISK COVERS PRACTICALLY ALL OF THE CWA...AND A TOR WATCH HAS JUST BEEN ISSUED FOR APPROX THE SOUTHERN HALF OF PENN THROUGH /02Z/ 10 PM THIS EVENING...THANKS TO INCREASING INSTABILITY/TSRA DVLPMT ACROSS NRN VA AND WVA...AND THE PRESENCE OF A SLOWLY LIFTING/MEANDERING WARM FRONTAL BOUNDARY AND SOUTH- SOUTHWESTERLY LLJ OF 30-35KTS. THESE FEATURES WILL ENHANCE LLVL SPEED AND DIRECTIONAL SHEAR ENOUGH TO PROMOTE DVLPMT OF A FEW SUPERCELLS AND A THREAT SCATTERED SUPERCELLS ACROSS SRN PENN WITH A FEW ISOLATED TORNADOES POSSIBLE. FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES. MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF 800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD ADVANCING CFRONT TO FIRE OFF THE TSRA. CONTINUE TO LEAN TWD EARLIER THINKING THAT NOT MUCH /IF ANY/ OF THE CONVECTION WILL BE ABLE TO ATTAIN NEAR-SEVERE INTENSITY AS IT MOVES INTO THE N-CENTRAL MTNS WHERE SCOURING OF THE LOW CLOUDS AND MORNING RAIN-COOLED AIR IS LEAST LIKELY. TEMPS FOR THE REST OF THIS AFTERNOON WILL VARY FROM THE U50S TO L60S ACROSS THE NCENT MTNS /NORTH OF THE WARM FRONT/...TO THE LOWER-MID 70S ACROSS SCENT PENN AND THE ADJACENT LOWER SUSQ VALLEY. THE INITIAL STORMS SHOULD PUSH EAST OF MOST OF THE AREA IN THE EARLY EVENING. THEY WILL PROBABLY DRAG ON IN LANCASTER COUNTY AFTER SUNSET. THE COLD FRONT/OCCLUSION WILL MOVE IN TO THE WEST AROUND SUNSET...AND WILL BE ACCOMPANIED BY ADDITIONAL SHOWERS AND PERHAPS SOME THUNDER GIVEN THE MOIST ATMOS. THE FRONT SHOULD BE OFF TO THE EAST BY 06 OR 07Z. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY 09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER SUSQ WILL PROBABLY TOUCH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... KBFD FIRST UNDER THE THREAT OF STRONG WIND GUSTS AOA 40KTS /BETWEEN 20-2030Z/ AS A CLUSTER OF STRENGTHENING TSRA MOVES QUICKLY NE. CIGS WILL STAY IN THE MVFR RANGE FOR THE NEXT FEW HOURS ACROSS THE NERN HALF OF THE CWA /NORTH OF A WARM FRONT/ WHILE MUCH OF THE WEST-CENTRAL MTNS AND SOUTHERN TIER COUNTIES OF PENN WILL BE VFR TO BRIEF MVFR IN TSRA. TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/ AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF 40-50KTS ARE POSSIBLE TOO. A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF MVFR LINGERING DURING THE DAY TUESDAY. FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN. BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS THIS SAME REGION. OUTLOOK... TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/CERU LONG TERM...CERU/RXR AVIATION...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT MON APR 20 2015 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-211930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 328 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE LOCALIZED STRAIGHT-LINE...DOWNBURST WIND DAMAGE IN THE VICINITY OF BOW ECHOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ024>028-033>036-056-057-059-063>066-211930- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 328 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 347 PM EDT MON APR 20 2015 PAZ005-202015- MCKEAN PA- 347 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY UNTIL 415 PM EDT... AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTLINE...MOVING NORTHEAST AT 50 MPH. 40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KINZUA BRIDGE STATE PARK AROUND 350 PM EDT. CYCLONE AROUND 355 PM EDT. BRADFORD AND REW AROUND 400 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS RUN...UNIVERSITY OF PITTSBURGH - BRADFORD...ELDRED...MOUNT JEWETT AND BRADFORD AIRPORT. LAT...LON 4200 7821 4163 7869 4177 7886 4200 7867 TIME...MOT...LOC 1947Z 217DEG 51KT 4179 7870 RXR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT MON APR 20 2015
PAZ017-018-024-202130-
CLEARFIELD PA-CAMBRIA PA-NORTHERN CENTRE PA-
449 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD...CAMBRIA...AND
NORTHERN CENTRE COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHERRY TREE...MOVING NORTHEAST AT 45 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CURWENSVILLE AND JEFFRIES AROUND 520 PM EDT.
CLEARFIELD AND HYDE AROUND 525 PM EDT.
WOODLAND AND PLYMPTONVILLE AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LUMBER CITY...
BRISBIN...CLEARFIELD-LAWRENCE AIRPORT...CHERRY TREE AND COALPORT.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND KYLERTOWN EXITS...SPECIFICALLY FROM MILE MARKERS
110 TO 128.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN HALF PENNSYLVANIA
UNTIL 10 PM TONIGHT.
CENTRAL PENNSYLVANIA.
LAT...LON 4072 7881 4072 7880 4085 7881 4120 7847
4086 7811 4056 7880 4061 7886
TIME...MOT...LOC 2047Z 229DEG 38KT 4070 7879
LAMBERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EDT MON APR 20 2015
PAZ059-066-202130-
LANCASTER PA-LEBANON PA-
452 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT LANCASTER...AND LEBANON COUNTIES
UNTIL 530 PM EDT...
AT 452 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANHEIM...MOVING NORTHEAST AT 40 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANHEIM AROUND 455 PM EDT.
LITITZ...TIMBER HILLS AND MOUNT GRETNA HEIGHTS AROUND 500 PM EDT.
CORNWALL...BRICKERVILLE AND QUENTIN AROUND 505 PM EDT.
LEBANON...PLEASANT HILL AND SAND HILL AROUND 510 PM EDT.
AVON...SCHAEFFERSTOWN AND KLEINFELTERSVILLE AROUND 515 PM EDT.
MYERSTOWN...NEWMANSTOWN AND RICHLAND AROUND 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENRYN...AVON
HEIGHTS...MOUNT GRETNA AND SCHOENECK.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 260 TO 281.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4004 7641 4008 7654 4017 7659 4045 7637
4037 7623 4036 7621 4029 7611
TIME...MOT...LOC 2052Z 216DEG 33KT 4016 7646
RXRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT MON APR 20 2015
PAZ035-036-202145-
FRANKLIN PA-FULTON PA-
500 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...AND FULTON COUNTIES
UNTIL 545 PM EDT...
AT 458 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIG COVE TANNERY...MOVING NORTHEAST AT 30 MPH.
BRIEF...WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MCCONNELLSBURG AND HARRISONVILLE AROUND 515 PM EDT.
FORT LOUDON AROUND 520 PM EDT.
FORT LITTLETON AROUND 535 PM EDT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 FROM MILE MARKERS 164 TO 170.
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 174 TO 184.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN PENNSYLVANIA UNTIL 10 PM
THIS EVENING.
LAT...LON 3983 7824 4012 7800 4010 7792 3995 7767
3973 7805 3972 7821 3973 7821
TIME...MOT...LOC 2058Z 216DEG 24KT 3985 7809
LAMBERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT MON APR 20 2015
PAZ011-017-024-025-033-202215-
SOMERSET PA-CLEARFIELD PA-CAMBRIA PA-CAMERON PA-BLAIR PA-
515 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...CLEARFIELD...
CAMBRIA...CAMERON...AND BLAIR COUNTIES UNTIL 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CURWENSVILLE TO NEAR CARROLLTOWN TO NEAR
JEROME...AND MOVING NORTHEAST AT 35 MPH.
45 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
NORTHERN CAMBRIA...HASTINGS AND CARROLLTOWN AROUND 525 PM EDT.
CURWENSVILLE AND PATTON AROUND 530 PM EDT.
HYDE AROUND 535 PM EDT.
CLEARFIELD...WOODLAND AND SALIX-BEAUTY LINE PARK AROUND 540 PM EDT.
VINCO...SOUTH FORK AND EHRENFELD AROUND 545 PM EDT.
NANTY-GLO...PORTAGE AND BELSANO AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUMBER CITY...
TUNNELHILL...SAINT FRANCIS UNIVERSITY...CASSANDRA AND MT. ALOYSIUS
COLLEGE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
108 TO 137.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN PENNSYLVANIA UNTIL 10 PM
THIS EVENING.
LAT...LON 4048 7892 4118 7855 4124 7836 4123 7824
4128 7823 4135 7800 4122 7809 4115 7804
4111 7811 4104 7806 4095 7811 4097 7813
4095 7814 4096 7817 4095 7816 4076 7838
4073 7836 4074 7824 4035 7856 4020 7911
TIME...MOT...LOC 2114Z 222DEG 28KT 4087 7857 4058 7879 4024 7902
LAMBERTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 542 PM EDT MON APR 20 2015 PAZ004-005-202215- WARREN PA-MCKEAN PA- 542 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT WARREN...AND MCKEAN COUNTIES UNTIL 615 PM EDT... AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KINZUA DAM...MOVING NORTHEAST AT 35 MPH. 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MARSHBURG AROUND 550 PM EDT. BRADFORD AROUND 605 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS RUN...UNIVERSITY OF PITTSBURGH - BRADFORD AND ELDRED. LAT...LON 4200 7830 4169 7897 4200 7905 TIME...MOT...LOC 2141Z 229DEG 36KT 4189 7892 RXR
The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
17 hail, 1 funnel cloud. Local standard time, as filed.
Funnel cloud observed near Brush Mountain. This rotating storm went on to produce an EF0 tornado in Centre County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567875, 567876, 567877, 567878, 567879, 567880, 567881, 567882, 567893, 567883, 567884, 567885, 567886, 567887, 567888, 567889, 567890, 567891.